Aa
A
A
Close
Avatar universal
dilantin and epilepsy
i started taking dilantin and im late for my period almost 4 weeks.Any help please
Cancel
2 Answers
Page 1 of 1
Avatar universal
Hi,
Phenytoin is a category D drug .It means that it is dangerous to the fetus .Taking Dilantin in early pregnancy may lead to birth defects but they are relatively uncommon. The various defects which may occur are growth delay, limb abnormalities, facial defects; mental retardation etc. Inform your gynecologist about your delayed periods. Take up urine pregnancy test. If you are pregnant your doctor may gradually decrease the dose and stop it and may prescribe an alternative anti seizure medicine which is safe during pregnancy. Sudden withdrawal of antiseizure medication may precipitate seizures in a pregnant woman which can be dangerous for the fetus. Medicines are prescribed during pregnancy only if the benefits outweigh the risks. Your doctor may prescribe you high dose folic acid 4 mg to prevent spinal cord deformities. I sincerely hope it helps.
Take care and good luck!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I took Dilantin for years..discovered way later on that this med and phenobarbital pulls the calcium from your bones...check it out
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
Avatar m tn
Blank
embee24 commented on Headache Note
May 24
144586 tn?1284669764
Blank
caregiver222 uploaded new photos
May 20
139792 tn?1447663565
Blank
Dalubaba commented on photo
May 11
Top Neurology Answerers
144586 tn?1284669764
Blank
caregiver222
1780921 tn?1462244109
Blank
flipper336
Queen Creek, AZ
Epilepsy Community Resources
Top Neurology Answerers
144586 tn?1284669764
Blank
caregiver222
1780921 tn?1462244109
Blank
flipper336
Queen Creek, AZ